Robust scale estimation based on the the empirical characteristic function

Marianthi Markatou*, Joel L. Horowitz, Russell V. Lenth

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


A new estimator of the scale parameter σ of an absolutely continuous distribution F[(x - μ)/σ] in a location-scale family is described. The estimator is based on the empirical characteristic function of the data. It is affine equivariant, strongly consistent, asymptotically normal and has desirable robustness properties.

Original languageEnglish (US)
Pages (from-to)185-192
Number of pages8
JournalStatistics and Probability Letters
Issue number2
StatePublished - Nov 1 1995


  • Breakdown point
  • Characteristic function
  • Influence function
  • Scale parameter

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Robust scale estimation based on the the empirical characteristic function'. Together they form a unique fingerprint.

Cite this